Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 28, 2021, 9:22 AM CDT for Wayne County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2021, 9:22 AM CDT (14:22 UTC)
- Expired
- Mar 28, 2021, 10:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -196 m²/s²
- 0-3 km storm-relative helicity
- -218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.7
The text
As transmitted.
907
WWUS84 KMOB 281422
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
922 AM CDT Sun Mar 28 2021
MSZ067-075-076-281500-
Perry MS-Greene MS-Wayne MS-
922 AM CDT Sun Mar 28 2021
...A LINE OF DEVELOPING THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE
COUNTIES UNTIL 1000 AM CDT...
At 921 AM CDT, developing thunderstorms were located along a line
extending from 8 miles southeast of Mill Creek to Macedonia, and
moving east at 40 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Richton, Clara and Buckatunna.
LAT...LON 3143 8915 3143 8894 3162 8894 3160 8846
3152 8845 3125 8879 3124 8915
TIME...MOT...LOC 1421Z 273DEG 33KT 3162 8884 3138 8917
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 6:41 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 28, 6:41 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
641 AM CDT Sun Mar 28 2021
.NEAR TERM UPDATE /Now Through Monday/...In classic fashion it
seems the great Gulf of Mexico Fog machine has run out of Fog.
Will keep the fog in the grids as we know better to discount the
potential for fog; however, there's a increasing likelihood we
just don't see any as winds might be too strong at the surface
leading to sufficient mixing.
Looking ahead to the rest of the day, a large upper trof which
extends from the north central states into New Mexico splits on
Sunday while advancing eastward, with much of the upper trof moving
into the interior eastern states while the remaining portion becomes
oriented nearly east- west across the lower Mississippi River valley
back into Texas. An associated surface low well to the north of the
region brings a trailing cold front through the forecast area during
the day today. Trends seen in Convective Allowing Models (CAMS)
which brings the leading edge of a line of showers and storms across
the northwest portion of the area Sunday morning, reaching the I-65
corridor by noon. This line will then exit the area by late
afternoon while diminishing in coverage as the upper trof structure
splits, weakening the deep layer forcing over the area.
Overall, the severe threat is rather un-impressive and that might be
an understatement. Modeled soundings have some CAPE values
approaching 1000 J/kg and about 50 knots of deep layer shear which
seems solid but upon further inspection it is not. The first issue
is that the best dynamics will quickly be lifting out of the area
likely leaving a thin line of showers and storms right along the
immediate front. Deep shear and cape is great and all, but it
requires a storm to actually be deep enough without dry air
entraining to utilize the full environment. Second, several of the
high-resolution models have the actual front/outflow boundary
undercutting the convection making the storms elevated. This would
make it difficult for any storms to 1. use the full cape and shear
profile and 2. mix down strong winds to the surface. All this points
to not much happening. Nonetheless, there is deep layer shear, CAPE
and a lifting mechanism so a strong wind gust cannot be completely
ruled out if one of the storms can actually get deep enough to
utilize the environment. As a result there's a marginal risk of
severe weather. A dry period returns to the region Sunday night
through Monday afternoon in the wake of the departing cold front,
with surface high pressure building in from the north.
Highs today range from the mid 70s to lower 80s, with the warmer
temperatures generally east of I-65. A big drop in temperatures is
forecast for Sunday night behind the strong cold front, with lows in
the 40s inland, and lower 50s along the coast. Highs Monday will
manage to rebound into the upper 60s to lower 70s due to strong
insolation. A High Risk of rip currents continues through Sunday
afternoon. /29 BB/03
&&
.AVIATION...
12Z issuance...Ceilings have raised to MVFR with some scattered
IFR cigs across the area. Cigs should remain MVFR through the day
as a cold front approaches from the west. A few showers and an
isolated thunderstorm will be possible throughout the morning and
early afternoon along and just ahead of the front. Visbys could be
reduced briefly to MVFR with the stronger storms. Winds will be
out of the southwest around 10 knots before turning northwesterly
around 15 knots behind the front. Cigs will rise to MVFR behind
the front tonight.
&&
.PREV DISCUSSION... /issued 445 AM CDT Sun Mar 28 2021/
NEAR TERM UPDATE /Now Through Monday/...In classic fashion it
seems the great Gulf of Mexico Fog machine has run out of Fog.
Will keep the fog in the grids as we know better to discount the
potential for fog; however, there's a increasing likelihood we
just don't see any as winds might be too strong at the surface
leading to sufficient mixing.
Looking ahead to the rest of the day, a large upper trof which
extends from the north central states into New Mexico splits on
Sunday while advancing eastward, with much of the upper trof moving
into the interior eastern states while the remaining portion becomes
oriented nearly east- west across the lower Mississippi River valley
back into Texas. An associated surface low well to the north of the
region brings a trailing cold front through the forecast area during
the day today. Trends seen in Convective Allowing Models (CAMS)
which brings the leading edge of a line of showers and storms across
the northwest portion of the area Sunday morning, reaching the I-65
corridor by noon. This line will then exit the area by late
afternoon while diminishing in coverage as the upper trof structure
splits, weakening the deep layer forcing over the area.
Overall, the severe threat is rather un-impressive and that might be
an understatement. Modeled soundings have some CAPE values
approaching 1000 J/kg and about 50 knots of deep layer shear which
seems solid but upon further inspection it is not. The first issue
is that the best dynamics will quickly be lifting out of the area
likely leaving a thin line of showers and storms right along the
immediate front. Deep shear and cape is great and all, but it
requires a storm to actually be deep enough without dry air
entraining to utilize the full environment. Second, several of the
high-resolution models have the actual front/outflow boundary
undercutting the convection making the storms elevated. This would
make it difficult for any storms to 1. use the full cape and shear
profile and 2. mix down strong winds to the surface. All this points
to not much happening. Nonetheless, there is deep layer shear, CAPE
and a lifting mechanism so a strong wind gust cannot be completely
ruled out if one of the storms can actually get deep enough to
utilize the environment. As a result there's a marginal risk of
severe weather. A dry period returns to the region Sunday night
through Monday afternoon in the wake of the departing cold front,
with surface high pressure building in from the north.
Highs today range from the mid 70s to lower 80s, with the warmer
temperatures generally east of I-65. A big drop in temperatures is
forecast for Sunday night behind the strong cold front, with lows in
the 40s inland, and lower 50s along the coast. Highs Monday will
manage to rebound into the upper 60s to lower 70s due to strong
insolation. A High Risk of rip currents continues through Sunday
afternoon. /29 BB/03
SHORT TERM /Monday night Through Tuesday night/...The stalled
front near the coast will lift north as a warm front Monday night
into Tuesday. The coverage of showers and thunderstorms will
increase Monday and especially during the day on Tuesday. The
bulk of the showers and storms should lift north of the area by
Tuesday night ahead of the next cold front expected to move
through the area in the extended timeframe. At this point we are
not anticipating any widespread severe weather with the storms on
Tuesday. Lows Monday night will range from the upper 40s and low
50s inland to around 60 near the coast. Highs on Tuesday will be
in the low to mid 70s. Lows Tuesday night will be in the low to
mid 60s. /13
EXTENDED TERM /Wednesday Through Saturday/...Zonal flow is
anticipated aloft over the northern Gulf coast to begin the extended
period. Meanwhile, an upper longwave trough will traverse the
central CONUS towards the Deep South. The models remain in fair
agreement overall; but, the ECMWF solution does continue to show the
trough a bit more amplified compared to the GFS. The trough will
continue eastward moving off the east coast through late week as an
upper ridge builds over the western CONUS towards the Plains. This
ridging will eventually affect the Deep South by the weekend. At the
surface, a cold front will begin to advance towards the local area
Wednesday morning. Cold FROPA is then likely Wednesday afternoon
into Wednesday evening, with high pressure quickly building in
behind it for late week and into the weekend.
Scattered showers are expected Wednesday, especially along and ahead
of the cold front as it traverses the local area. This can be seen
by increased model PWATs of 1.5-1.8 inches. In addition, models show
between 1200-2000 J/kg of SBCAPE, 700-1200 J/kg MLCAPE, as well as
around 35 to 40 knots of bulk shear with this system Wednesday
afternoon. Thus, thunderstorms will also be possible Wednesday into
Wednesday evening. Some isolated showers will linger overnight
Wednesday into early Thursday morning; however, dry conditions will
return by midday as high pressure takes hold over the region. No
rain is expected through the first part of the weekend.
High temperatures will start out in the mid 70s to around 80 degrees
Wednesday afternoon. Then, because of cold FROPA, highs Thursday
afternoon will struggle to warm past the lower to mid 60s.
Temperatures will then moderate through Saturday, with highs in
upper 60s to around 70 degrees. FROPA will bring chillier
temperatures through mid to late week, starting with lows dipping
down into the 40s Wednesday night. Even colder temperatures are then
anticipated Thursday night, with lows in the mid to upper 30s north
of I-10 and upper 30s to lower 40s south. Temperatures will be a
touch warmer, in the 40s, by Friday night. /26
MARINE...Light to moderate southerly flow will continue this morning
before becoming strong northwesterly flow behind an approaching cold
front this afternoon. A Small craft advisory is in effect for the
offshore waters, Mississippi Sound and Mobile Bay with small craft
exercise caution elsewhere. Winds will remain elevated into Monday
before relaxing and becoming easterly Monday night. Winds will
continue to turn southerly by mid-week as the next system approaches
from the northwest. BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 PM CDT this evening for ALZ265-266.
FL...High Rip Current Risk until 6 PM CDT this evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 3 PM this afternoon to 10 AM CDT
Monday for GMZ630>632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 28, 9:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 AM CDT Sun Mar 28 2021
MSZ067-075-076-281500-
Perry MS-Greene MS-Wayne MS-
922 AM CDT Sun Mar 28 2021
...A LINE OF DEVELOPING THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...SOUTHERN WAYNE AND NORTHWESTERN GREENE
COUNTIES UNTIL 1000 AM CDT...
At 921 AM CDT, developing thunderstorms were located along a line
extending from 8 miles southeast of Mill Creek to Macedonia, and
moving east at 40 mph.
Wind gusts of 45 to 55 mph will be possible with these storms.
Locations impacted include...
Richton, Clara and Buckatunna.
LAT...LON 3143 8915 3143 8894 3162 8894 3160 8846
3152 8845 3125 8879 3124 8915
TIME...MOT...LOC 1421Z 273DEG 33KT 3162 8884 3138 8917The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:55 AM CDT | Special Weather Statement | MOB | Washington | 50 min |
| Mar 28, 10:47 AM CDT | Special Weather Statement | MOB | Clarke, Monroe | 43 min |
| Mar 28, 11:52 AM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 38 min |
| Mar 28, 12:30 PM CDT | Special Weather Statement | MOB | Conecuh, Crenshaw, Escambia | 45 min |
| Mar 28, 1:14 PM CDT | Special Weather Statement | MOB | Covington | 61 min |
| Mar 28, 2:23 PM CDT | Special Marine Warning | MOB | 42 min | |
| Mar 28, 2:08 PM CDT | Special Weather Statement | MOB | Santa Rosa | 37 min |
| Mar 28, 2:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.